Idaho, 2004

Hail in Idaho, July 26, 2004

July 26, 2004 · NWS PIH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 26, 1:40 AM MST, 11 hours 44 minutes earlier.

Area forecast discussion, Jul 26, 1:40 AM MST, 11 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO IDAHO
240 AM MDT MON JUL 26 2004

.DISCUSSION...
MINOR TROFS PASSING THRU THE BROAD BASED UPPER TROF OVER THE PAC
NW.  THE FIRST TROF MOVING THRU ERN ID EARLY THIS MORNING IS
RESPONSIBLE FOR THE LINGERING CONVECTION IN THE CENTRAL MTNS AND THE
NE HIGHLANDS.  THE SECOND TROF IS EXPECTED TO PASS THRU ERN ID THIS
AFTN...THUS WILL CARRY POPS MAINLY IN THE MTNS. THE UPPER RIDGE
REMAINS OFF THE COAST WHICH WILL KEEP ERN ID UNDER NW FLOW UNTIL THE
END OF THE WEEK.  THE UPPER RIDGE BEGINS TO MOVE BACK INTO THE
ROCKIES OVER THE WEEKEND...WITH SHOULD RESULT IN WARMER TEMPS AND
GENERALLY DRY CONDITIONS.  HEDGES

&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 26, 4:40 AM MST, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
540 AM MDT MON JUL 26 2004

IDZ017>023-031-032-271200-
EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION-
SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
540 AM MDT MON JUL 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
A FEW THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST IDAHO MAINLY IN
THE MOUNTAINS THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS COULD
PRODUCE GUSTY WINDS UP TO 45 MPH...AND HAIL UP TO 1/2 INCH IN
DIAMETER.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS.
THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN REPORTS.  THIS
INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER
STANDARD OPERATING PROCEDURES.

The radar

The Salt Lake City radar (KMTX), 149 km away, was scanning. The volume nearest the first event began at 20:23 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cassia

When
July 26, 1:24 PM MST to 1:30 PM MST
Where
Cassia County, 12 mi S of Oakley
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.083, -113.867

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414507.